Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 86, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 28, 2014, 10:07 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2014, 10:07 PM EST (03:07 UTC)
- Expired
- Dec 29, 2014, 3:46 PM EST
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
154 WHUS73 KAPX 290307 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1007 PM EST SUN DEC 28 2014 LMZ342-344-290900- /O.EXP.KAPX.SC.Y.0085.000000T0000Z-141229T0300Z/ /O.NEW.KAPX.SC.Y.0086.141229T0307Z-141229T0900Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 1007 PM EST SUN DEC 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ321-322-290900- /O.EXP.KAPX.SC.Y.0085.000000T0000Z-141229T0300Z/ /O.NEW.KAPX.SC.Y.0086.141229T0307Z-141229T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1007 PM EST SUN DEC 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>348-290900- /O.EXP.KAPX.SC.Y.0085.000000T0000Z-141229T0300Z/ /O.NEW.KAPX.SC.Y.0086.141229T0307Z-141229T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1007 PM EST SUN DEC 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
848 WHUS73 KAPX 290801 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 301 AM EST MON DEC 29 2014 LHZ345-346-LMZ342-344-LSZ321-322-290915- /O.CAN.KAPX.SC.Y.0086.000000T0000Z-141229T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 301 AM EST MON DEC 29 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-291615- /O.EXT.KAPX.SC.Y.0086.000000T0000Z-141229T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 301 AM EST MON DEC 29 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
057 WHUS73 KAPX 291547 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1047 AM EST MON DEC 29 2014 LHZ347-348-292200- /O.CON.KAPX.SC.Y.0086.000000T0000Z-141229T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1047 AM EST MON DEC 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
282 WHUS73 KAPX 292046 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 PM EST MON DEC 29 2014 LHZ347-348-292200- /O.CAN.KAPX.SC.Y.0086.000000T0000Z-141229T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 346 PM EST MON DEC 29 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 8:55 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 28, 8:55 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 855 PM EST SUN DEC 28 2014 .UPDATE... ISSUED AT 855 PM EST SUN DEC 28 2014 LAKE EFFECT SHSN ON SOMETHING OF AN UPSWING THIS EVENING...AS AN ILL-DEFINED SECONDARY COLD FRONT AIDS 1000-850MB CONVERGENCE. THIS IS HELPING OVERCOME AN DRIER AIRMASS...AND IS HELPING TO BOOST INVERSION HEIGHTS (800MB/5K FT PER 00Z APX SOUNDING). THESE BOOSTS WILL BE TEMPORARY...AND IN PARTICULAR THE MID-LEVEL AIR JUST ABOVE THAT INVERSION WILL MASSIVELY DRY OVERNIGHT. THIS WON/T HALT LAKE EFFECT...BUT IT WILL KEEP THE INTENSITY DOWN. LAKE EFFECT WILL DO BETTER ON SUPERIOR THAN FURTHER SOUTH...THANKS TO THE MUCH LONGER FETCH. THE CURRENT FORECAST ALREADY ACCOUNTS FOR THIS...ALLOWING FOR 2-3 INCH ACCUMS IN WESTERN CHIPPEWA...AN INCH OR LESS ELSEWHERE. WILL TEND TO BROADEN OUT AND INCREASE POPS...BUT WON/T MAKE MAJOR CHANGES TO ACCUMS. && .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 332 PM EST SUN DEC 28 2014 WELL THE BREAK FROM THE COLD WEATHER WAS NICE FOR SOME OF US...BUT IT IS DEFINITELY NOW IN THE REAR VIEW MIRROR. THE PATTERN OVER THE NEXT WEEK TO TEN DAYS LOOKS MORE LIKE WHAT YOU WOULD TYPICALLY EXPECT IN LATE DECEMBER/EARLY JANUARY. AS FAR AS TONIGHT GOES...CONVERGENCE ALONG A SURFACE TROUGH MOVING THROUGH THE REGION IN COMBINATION WITH GOOD OVER LAKE INSTABILITY WILL LEAD TO A PERIOD OF LIGHT SNOW AND FLURRIES. THIS ACTIVITY WILL MOVE ACROSS NORTHERN LOWER FROM NORTH TO SOUTH THROUGH THIS EVENING. OVERNIGHT...WINDS SHIFT INTO THE NORTHWEST AND IT IS PLENTY COLD ENOUGH FOR LAKE EFFECT (LAKE/850 MB DELTA TS OF AROUND 20) BUT MOISTURE IS RATHER LIMITED (MEAN 850-700 MB RH ONLY A PALTRY 30 TO 40 PERCENT AT BEST). THIS SHOULD ONLY LEAD TO SCATTERED SNOW SHOWERS ACROSS NORTHERN LOWER (WITH WIDESPREAD ACTIVITY ACROSS EASTERN UPPER WHERE MOISTURE IS JUST A TICK HIGHER). ACCUMULATIONS WILL BE LIGHT ON THE ORDER OF AN INCH OR LESS (EXCEPT FOR PERHAPS A COUPLE OF INCHES FROM PARADISE TO WHITEFISH POINT). COLDER WITH LOWS RANGING FROM THE UPPER SINGLE DIGITS ABOVE ZERO NORTH TO THE MIDDLE AND UPPER TEENS SOUTH. && .SHORT TERM...(MONDAY THROUGH WEDNESDAY) ISSUED AT 332 PM EST SUN DEC 28 2014 HIGH IMPACT WEATHER POTENTIAL: MODERATE LAKE EFFECT SNOW MONDAY THROUGH WEDNESDAY. VERY CHILLY TEMPERATURES FORECAST CHALLENGES: SNOW AMOUNTS WITH THE LAKE EFFECT AS WE GO THROUGH SOME DRY PERIODS DURING THE 48 HOUR PERIOD. OVERVIEW(ANALYSIS AND FORECAST)...BROAD TROUGH IN THE WESTERN CONUS IS BEGINNING TO DIG AS THE PATTERN IS ABOUT TO SPLIT WITH A CUT OFF 500 MB LOW IN THE WEST AND BROAD TROUGH IN THE MIDDLE OF THE COUNTRY WITH LOTS OF SMALLER WAVES RUNNING THROUGH IT. THE ISSUE THOUGH IS THE MOISTURE IN THE 700-500 MB LAYER WITH SEVERAL DRY SLOTS ASSOCIATED WITH SOME OF THESE WAVES. AS THINGS EBB AND FLOW THIS WEEK, IT MAKES THE LAKE EFFECT A LITTLE MORE CHALLENGING AS THE LACK OF SYNOPTIC MOISTURE WILL KEEP THINGS LIGHT, AND A PLETHORA OF MOISTURE BRIEFLY MOVING THROUGH WILL BRING A PERIOD OR TWO OF MODERATE SNOW INTO THE MIDDLE OF THE WEEK. (12/29)MONDAY...THIS FORECAST PERIOD STARTS OUT WITH A FEW THINGS THAT SEEM TO BE NO BRAINERS. FIRST, THE WIND DIRECTION IN THE 1000- 850 MB LAYER IS PRETTY CONSISTENT OVER THE 24 HOUR PERIOD (12Z-12Z) WITH THE 850 MB TEMPERATURES FALLING FROM -16C TO -20C AT THE SAME TIME. THE ONLY PROBLEMS THAT OCCUR DURING THE PERIOD ARE THE AFOREMENTIONED DRY AIR THAT SEEMS TO MOVE IN AND OUT OF THE AREA ENOUGH TO KEEP THE SNOW AMOUNTS LIGHT, AND ALSO THE INVERSION HEIGHTS LOWER AND RISE ABOVE AND BELOW 3000 FT. SO DURING THE DAY, KEPT THE SAME POPS IN THE NW FLOW AREA, AND ALSO KEPT THE SNOW AMOUNTS AS THE MOISTURE IN THE 850-700 MB LAYER DRIES OUT AND THE INVERSION STAYS BELOW 3000 FEET. WILL EXPECT LIGHT SNOW ACCUMULATIONS THROUGH THIS TIME. MONDAY NIGHT, THE INVERSION HEIGHT RISES TO AROUND 4000 FT, AND THE MOISTURE IN THE 850-700 MB LAYER LOOKS TO BE SLOWLY INCREASING AS A WAVE 500 MB TROUGH AXIS MOVES INTO N LAKE SUPERIOR AND ADDS SOME EXTRA KICK BY 12Z, ESPECIALLY IN W CHIPPEWA COUNTY, NEAR PARADISE AND WHITEFISH POINT. THERE COULD BE MODERATE AMOUNTS IN E UPPER NEAR THOSE LOCATIONS, WHILE IN NW LOWER, WILL EXPECT THAT THE SNOW AMOUNTS CONTINUE TO BE LIGHT. (12/30)TUESDAY...ALL OF THE MODELS HAVE 850-700 MB SYNOPTIC MOISTURE WITH -21C OR COLDER AIR. THE MODELS ARE IN GOOD AGREEMENT ON THE TIMING OF THE MOISTURE NOW, AND THE WINDS ARE ROUGHLY WNW THROUGH THE 12 HOURS OF THE DAY (12Z-00Z). CONTINUE WITH A LIGHT TO MODERATE ACCUMULATIONS IN E UPPER AS THE SNOW MOVES FROM WHITEFISH TOWARD ANJ. THE INVERSION HEIGHT CONTINUE TO BE AROUND 4000 FEET, SO WILL CONTINUE WITH LIGHT AMOUNTS FOR NOW, BUT AM WONDERING IF THE ECMWF IS RIGHT, THERE COULD BE SOME MODERATE AMOUNTS EVEN IN NW LOWER. TUESDAY NIGHT...THE WINDS WILL SHIFT THROUGH THE NIGHT, FROM WNW AT 00Z, TO W AT 06Z AND THEN WSW AT 12Z, SO TRIED TO SHIFT THE SNOW PATTERNS OVER THE 12 HOUR PATTERN. THIS SEEMS A LITTLE MORE STRAIGHT FORWARD AS THE CHANGING WIND DIRECTION WILL SPREAD THE SNOW AMOUNTS AROUND WITH SOME BURSTS AS SOME OF THE SNOW BANDS GET PUSHED TOGETHER. SO WILL CONTINUE WITH THE LIGHT SNOW ACCUMULATIONS. (12/31)WEDNESDAY...ANOTHER 500 MB SHORTWAVE TROUGH MOVES INTO THE UPPER GREAT LAKES AND BRINGS MOISTURE WITH IT, BUT NOT UNTIL THE AFTERNOON. THE MORNING STARTS WITH THE 850-700 MB LAYER RH <50% WITH THE WINDS WEST TO WSW, BY 18Z THE WINDS SHIFT TO THE WSW AS THE TROUGH APPROACHES WITH DRY AIR STILL STREAMING INTO THE REGION, BUT AS THE TROUGH DESCENDS INTO THE UPPER GREAT LAKES, THE MOISTURE COMES WITH IT, AND THE 850-700 MB LAYER RH RISE TO ABOVE 60% WITH WINDS STILL WSW. WITH THE 850 MB TEMPERATURES HOLDING AROUND -17C-ISH, THE WILL EXPECT THAT MINOR SNOW TURNS TO POSSIBLY MODERATE SNOW AT THE END OF THE DAY. THINK THAT THE ACCUMULATIONS WILL BE LIGHT HOWEVER, AS IT WOULD BE A SLOW START. && .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 332 PM EST SUN DEC 28 2014 WEDNESDAY NIGHT THROUGH THURSDAY NIGHT: BROAD UPPER-LEVEL LONGWAVE TROUGHING OVER THE EASTERN HALF OF THE CONUS WILL BE THE DOMINATING FEATURE DURING THE PERIOD. A COUPLE OF WEAK SHORTWAVES ARE EXPECTED TO ROTATE THROUGH THE UPPER MIDWEST AND GREAT LAKES...EACH REINFORCING THE ALREADY ENTRENCHED COLD AIR AND PROVIDING SUBTLE SYNOPTIC SUPPORT TO ANY ONGOING LAKE EFFECT SNOW SHOWERS. WHILE OVER THE LAKE INSTABILITY WILL CONTINUE TO SUPPORT LAKE EFFECT SNOW THROUGHOUT (850 MB TEMPS OF -12C TO -18C)...AM EXPECTING THE MOST WIDESPREAD SNOW AND THE MAJORITY OF ANY LIGHT ACCUMULATIONS TO OCCUR DURING THE PERIODS OF SYNOPTIC SUPPORT FROM THE AFOREMENTIONED SHORTWAVES. FRIDAY THROUGH SUNDAY: ON FRIDAY...WEAK HIGH PRESSURE DIVING INTO THE NORTHERN GREAT LAKES IN COMBINATION WITH A BRIEF DECREASE IN MOISTURE AND LAKE EFFECT STEERING WINDS BECOMING MORE TRANSIENT...SHOULD GRADUALLY DIMINISH COVERAGE OF ANY LINGERING LAKE SNOWS. QUITE A FEW DIFFERENCES LIE IN TERMS OF THE OVERALL EVOLUTION AND TRACK OF AN UPSTREAM CUTOFF LOW OVER THE SOUTHWESTERN CONUS THAT EJECTS EAST LATE IN THE WEEK. CLEARLY TWO QUITE DIFFERENT SCENARIOS COULD COME TO FRUITION THIS FAR OUT. SCENARIO 1...WITH THE SURFACE LOW TRACKING FROM SOUTHERN IL/KY TO THE MID-ATLANTIC. THIS WOULD LEAD TO A CONTINUATION OF COLD TEMPERATURES BUT TURN THE AREA MUCH DRIER (NOT EVEN MUCH LAKE EFFECT TO NOTE) AS MOISTURE REALLY BEGINS TO LACK WITH CANADIAN HIGH PRESSURE OVER THE NORTHERN PLAINS HELPING TO SUPPRESS ANY INTERACTION WITH THE NORTHERN STREAM AND KEEPS THE MAJORITY OF ANY NOTABLE SYNOPTIC PRECIP WELL SOUTH OF THE AREA. SCENARIO 2...WITH THE SURFACE LOW TRACKING OVER SOUTHERN MI/NORTHERN OH...WOULD CERTAINLY LEAD TO A RATHER SNOWY SOLUTION OVER THE MAJORITY OF THE CWA DURING THE FRIDAY NIGHT-SUNDAY TIMEFRAME AS SOUTHWEST FLOW...WARM AIR ADVECTION AND AN INCREASE IN MOISTURE COULD BRING A LEADING WAVE OF ISENTROPICALLY DRIVEN PRECIP AS EARLY AS FRIDAY NIGHT AND CONTINUE IN SOME FASHION ON SATURDAY. OF COURSE OTHER SOLUTIONS ASIDE FROM THE TWO EXTREMES MENTIONED ABOVE ARE POSSIBLE...PRIMARILY SOMETHING IN BETWEEN. AT THIS POINT...WILL SOMEWHAT SPLIT THE MIDDLE AS SEVERAL OF THE 12Z ENSEMBLE AND OPERATIONAL MEMBERS CONTINUE TO SUPPORT LESS INTERACTION WITH THE NORTHERN WAVE AND THE APPROACH OF CANADIAN HIGH PRESSURE AIDING TO SUPPRESS THE SYSTEM OVER THE OHIO VALLEY. WITH LOW CONFIDENCE AND MANY FACTORS AT PLAY...IT AT LEAST WARRANTS KEEPING AN EYE ON AS WE GO THROUGH THE WORK WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 637 PM EST SUN DEC 28 2014 MAINLY VFR...BUT MVFR AT TIMES. COOLER AIR CONTINUES TO ADVANCE INTO THE LAKES REGION...WELL IN ADVANCE OF COLD HIGH PRESSURE IN CENTRAL CANADA. LAKE EFFECT CLOUD COVER IS EXTENSIVE ACROSS THE REGION. CIGS ARE MOSTLY ON THE LOW END OF VFR...AND WILL OCCASIONALLY DIP INTO MVFR TERRITORY THRU THE FORECAST. ALSO SOME -SHSN AND FLURRIES WILL PERSIST...AND COULD PRODUCE BRIEF VSBY RESTRICTIONS AT JUST ABOUT ANY TIME. NW-ERLY BREEZES THRU THE FORECAST. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LHZ345>348. LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LMZ342-344. LS...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LSZ321-322. && UPDATE...JAZ NEAR TERM...SULLIVAN SHORT TERM...JSL LONG TERM...GILLEN AVIATION...JAZ
Hazardous weather outlook, Dec 28, 3:45 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EST SUN DEC 28 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-291200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 345 PM EST SUN DEC 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB/JSL
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:16 PM EST | Lake Effect Snow Advisory | APX | 39 hr |
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.